Posted by Frank on April 27, 1999 at 20:06:57
I am a 31 y.o. male who takes diamox (250mg/day) to reduce twitching/tremor caused by MS. I've been taking the diamox for about 8 months now. Over the past few months, I've had increasingly frequent pain in my eyes. At times, the pain begins as soon as I am awake. When I was diagnosed with Relapsing Remitting MS 14 months ago, I had (among other problems) a case of optic neuritis in the left eye. The pain I have now is in both eyes, which I take to be more unusual in MS or optic neuritis; the pain is a combination of pressure, "itchniness", and soreness.
My question, as I try to sort out how to approach this eye pain, is whether diamox can be linked to it? Or, should I pursue it as a straight MS problem?
Thanks for any advice and suggestions!
Posted by hfhs md - NI on April 27, 1999 at 20:39:47
Eye pain is a very nonpsecific symptom which can be caused by many things. One of the most common causes is dry eyes. Eye drops can sometimes cause eye irritation but I have not heard of such symptoms from Diamox. Diamox is a sulfa drug and some people can be intolerant to it.
I think you should have a complete eye exam by an ophthalmologist to rule out any intrinsic eye problems. You can also discuss the Diamox question with your neurologist and ophthalmologist. If they agree, you could consider a trial off the Diamox to see if it helps your symptoms.
This information is for educational purposes only. Please consult with your physician for diagnostic and treatment options.
HFHS MD - NI
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.